Journal of Theoretical Probability

, Volume 23, Issue 4, pp 1015–1038

Canonical Moments and Random Spectral Measures


DOI: 10.1007/s10959-009-0239-1

Cite this article as:
Gamboa, F. & Rouault, A. J Theor Probab (2010) 23: 1015. doi:10.1007/s10959-009-0239-1


We study some connections between the random moment problem and random matrix theory. A uniform draw in a space of moments can be lifted into the spectral probability measure of the pair (A,e), where A is a random matrix from a classical ensemble, and e is a fixed unit vector. This random measure is a weighted sampling among the eigenvalues of A. We also study the large deviations properties of this random measure when the dimension of the matrix increases. The rate function for these large deviations involves the reversed Kullback information.


Random matrices Unitary ensemble Jacobi ensemble Spectral measure Canonical moments Large deviations 

Mathematics Subject Classification (2000)

15A52 60G57 60F10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.Institut de MathématiquesUniversité de Toulouse, Université Paul SabatierToulouse CedexFrance
  2. 2.Laboratoire de Mathématiques de VersaillesUniversité Versailles-Saint-QuentinVersaillesFrance

Personalised recommendations